Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 61, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 2:15 PM CDT for Rapides Parish, Louisiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 3, 2007, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:50 PM CDT | TSTM WND GST 43 | 6 Wnw Alexandria, LA | MEASURED AT ALEXANDRIA INTERNATIONAL AIRPORT |
| Jun 3, 2:52 PM CDT | TSTM WND GST 61 | Alexandria, LA | MEASURED BY NWS WEATHER STATION AT RAPIDES PARISH 911 CENTER |
| Jun 3, 3:00 PM CDT | TSTM WND DMG | Alexandria, LA | NUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND CONTINUING UP THROUGH BOYCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 12:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 031918
SVRLCH
LAC079-032000-
/O.NEW.KLCH.SV.W.0061.070603T1915Z-070603T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
215 PM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...HINESTON...GLENMORA...ALEXANDRIA...
* UNTIL 300 PM CDT
* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES WEST OF BOYCE TO 11
MILES WEST OF HINESTON TO 22 MILES SOUTHWEST OF HINESTON...OR ALONG
A LINE EXTENDING FROM SIMPSON TO PITKIN...AND MOVING EAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HINESTON BY 220 PM CDT...
BOYCE BY 230 PM CDT...
GLENMORA BY 235 PM CDT...
ALEXANDRIA BY 240 PM CDT...
PINEVILLE...LECOMPTE AND BALL BY 245 PM CDT...
CHENEYVILLE BY 250 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR COTILE LAKE...LAKE RODEMACHER...AND COCODRIE LAKE...
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DAMAGING
WINDS CAN CAPSIZE BOATS. AND REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
VERNON AND BEAUREGARD PARISHES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3136 9292 3126 9280 3115 9280 3090 9280
3092 9250 3097 9248 3102 9238 3098 9231
3098 9222 3114 9225 3135 9223 3134 9209
3147 9218 3138 9267 3150 9272
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 031943
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT SUN JUN 3 2007
LAC079-032000-
/O.CON.KLCH.SV.W.0061.000000T0000Z-070603T2000Z/
RAPIDES LA-
242 PM CDT SUN JUN 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR RAPIDES PARISH...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BOYCE TO
HINESTON TO 9 MILES SOUTHWEST OF UNION HILL...OR ALONG A LINE
EXTENDING FROM COLFAX TO HINESTON TO ELIZABETH...MOVING EAST AT 45
MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
FOREST HILL AND ALEXANDRIA BY 250 PM CDT...
PINEVILLE...LECOMPTE AND BALL BY 255 PM CDT...
CHENEYVILLE AND 6 MILES WEST OF ECHO BY 300 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR COTILE LAKE...LAKE RODEMACHER...AND COCODRIE LAKE...
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DAMAGING
WINDS CAN CAPSIZE BOATS. AND REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
VERNON PARISH...WITH NUMEROUS POWER OUTAGES REPORTED. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3136 9292 3126 9280 3115 9280 3090 9280
3092 9250 3097 9248 3102 9238 3098 9231
3098 9222 3114 9225 3135 9223 3134 9209
3147 9218 3138 9267 3150 9272
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 3, 12:29 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007
.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 87 71 88 / 40 40 10 20
KBPT 74 87 71 88 / 20 40 10 20
KAEX 72 89 71 89 / 20 40 10 20
KLFT 71 87 71 89 / 40 40 10 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.
GM...NONE.
&&
K. KUYPERHazardous weather outlook, Jun 3, 5:31 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT SUN JUN 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 531 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY FLOW. THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED. JS
In the hours before
Local storm report, Jun 3, 12:16 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM WATER SPOUT 14 SE CAMERON 29.65N 93.13W
06/03/2007 GMZ452 LA PUBLIC
3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 65.
&&
SHAMBURGERLocal storm report, Jun 3, 12:17 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM WATER SPOUT 14 SE CAMERON 29.65N 93.13W
06/03/2007 GMZ452 LA PUBLIC
3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 65.
0915 AM WATER SPOUT 16 SE CAMERON 29.63N 93.11W
06/03/2007 GMZ452 LA PUBLIC
5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.
1000 AM WATER SPOUT 19 SW CAMERON 29.60N 93.52W
06/03/2007 GMZ450 LA PUBLIC
WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
WEST CAMERON BLOCK 112.
1000 AM WATER SPOUT 17 SSE CAMERON 29.57N 93.19W
06/03/2007 GMZ452 LA PUBLIC
2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 101
&&
SHAMBURGERLocal storm report, Jun 3, 1:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND DMG 1 S WOODVILLE 30.76N 94.42W
06/03/2007 TYLER TX LAW ENFORCEMENT
POWER LINES DOWNED BY A TREE.
&&
BARRYLocal storm report, Jun 3, 1:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG BURKEVILLE 31.00N 93.67W
06/03/2007 NEWTON TX LAW ENFORCEMENT
POWER LINES DOWNED.
&&
BARRYLocal storm report, Jun 3, 2:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND DMG 9 NW JASPER 31.01N 94.10W
06/03/2007 JASPER TX LAW ENFORCEMENT
2 TREES DOWNED IN VICINITY OF HWY 255.
&&
BARRYLocal storm report, Jun 3, 2:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TSTM WND DMG 11 N JASPER 31.08N 94.00W
06/03/2007 JASPER TX LAW ENFORCEMENT
TREE DOWNED POWER LINES ON HWY 1007.
&&
BARRYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:50 AM CDT | Special Marine Warning | LCH | 55 min | |
| Jun 3, 10:45 AM CDT | Marine Weather Statement | LCH | 75 min | |
| Jun 3, 1:26 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 64 min |
| Jun 3, 2:08 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 67 min |
| Jun 3, 2:22 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 53 min |
| Jun 3, 2:55 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 65 min |
| Jun 3, 3:12 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 63 min |
| Jun 3, 3:19 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Saint Landry | 56 min |
| Jun 3, 3:48 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin, Vermilion | 57 min |
| Jun 3, 4:13 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 62 min |
| Jun 3, 4:54 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.